MAUDE Adverse Event Report: HEARTWARE, INC HEARTWARE VENTRICULAR ASSIST SYSTEM; CIRCULATORY ASSIST SYSTEM

HEARTWARE, INC HEARTWARE VENTRICULAR ASSIST SYSTEM; CIRCULATORY ASSIST SYSTEM
Catalog Number 1650
Medical Device Problem Code Power Problem (3010)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/18/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
One battery was returned for evaluation.Various analyses were conducted and reviewed in order to evaluate the performance of the device in relation to the reported event.Review of the manufacturing documentation confirmed that the associated device met all requirements for release.The reported event was confirmed via functional testing.Analysis of the device revealed that the device failed to meet specifications; the device passed visual examination but failed functional testing due to an inability to provide power to the controller.The battery is not recognized by the controller because of an enabled cuv (cell under voltage) flag.Internal analysis found the tyco raychem poly switch fuse assembly resistive welding connection between cell pair 4 and cell pair 3-2 lifted.The confirmed malfunction is related to the reported event.An internal investigation has been opened under (b)(4) to evaluate these types of issues.This device is used for treatment not diagnosis.The ventricular assist system is indicated for use as a bridge to cardiac transplantation in patients who are at risk of death from refractory end-stage left ventricular heart failure.The system is designed for in-hospital and out-of-hospital settings.The instructions for use and patient manual outline the steps for handling and properly connecting power sources, including ensuring proper alignment, as well as instructions not to twist or force connections together in order to prevent damages.Additionally, a reference guide for both visual and tone alarms including potential causes and actions to take and there is a warning to keep spare, fully charged batteries and back up controller available at all times.It also provides information about proper care of the system and what to do in case of an emergency.Always wait until the "ready" turns on to disconnect the battery from the battery charger.Heartware will submit a supplemental report when new facts arises which materially alters information submitted in a previous mdr report.
 
Event or Problem Description
It was reported that while at home, a patient experienced a battery no power and will not charge when connected to the battery charger.The battery was replaced with no reported consequences or impact to the patient.

Brand Name
HEARTWARE VENTRICULAR ASSIST SYSTEM
Common Device Name
CIRCULATORY ASSIST SYSTEM
Manufacturer (Section D)
HEARTWARE, INC
14400 nw 60th avenue
miami lakes FL 33014 3105
MDR Report Key5612337
Report Number3007042319-2016-01796
Device Sequence Number542656
Product Code DSQ
UDI-Device Identifier00888707000079
UDI-Public010088870700007911150211
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P100047
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source study
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/18/2015
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date02/29/2016
Device Catalogue Number1650
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/24/2015
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/22/2016
Initial Report FDA Received Date04/27/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1